Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 37, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 2, 2005, 1:23 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2005, 1:23 PM MST (20:23 UTC)
- Expired
- Aug 2, 2005, 3:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 101 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 022027 FFWVEF AZC015-022230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 123 PM PDT TUE AUG 2 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 330 PM PDT(330 PM MST) * AT 120 PM PDT(120 PM MST)...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 12 MILES EAST OF KINGMAN...OR ALONG AND TO THE NORTH OF INTERSTATE 40 FROM MILE MARKERS 61 TO 65. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF MOHAVE COUNTY....HOWEVER RUNOFF FROM THE STORM MAY IMPACT NEW KINGMAN-BUTLER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3526 11405 3511 11387 3526 11367 3540 11392 $$ SC
1 follow-up statement
000 WGUS75 KVEF 022104 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 158 PM PDT TUE AUG 2 2005 AZC015-022230- MOHAVE AZ- 158 PM PDT TUE AUG 2 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 330 PM PDT(330 PM MST) FOR CENTRAL MOHAVE COUNTY... AT 155 PM PDT(155 PM MST)...NATIONAL WEATHER SERVICE RADAR ESTIMATED RAINFALL IN EXCESS TWO INCHES TO THE EAST OF KINGMAN ALONG INTERSTATE 40 BETWEEN MILE MARKERS 61 AND 65. A MOHAVE COUNTY RAIN GAGE OVER THE HUALAPAI MOUNTAINS REPORTED 1.83 INCHES OF RAINFALL IN THE LAST HOUR. THE RAINFALL HAS SIGNIFICANTLY DIMINISHED...BUT RUNOFF WILL CONTINUE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3526 11405 3511 11387 3526 11367 3540 11392 $$ SC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 10:54 AM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 2, 10:54 AM MST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1054 AM PDT TUE AUG 2 2005 .SYNOPSIS...WESTERLY FLOW ALOFT WILL BRING DRYING TO EASTERN CALIFORNIA AND WESTERN NEVADA WHILE MOIST UNSTABLE AIR CONTINUES TO SUPPORT AFTERNOON THUNDERSTORMS FROM EASTERN NEVADA INTO NORTHWEST ARIZONA. LITTLE CHANGE IN TEMPERATURES EXPECTED THROUGH THE WEEK WITH MAXIMUM TEMPERATURES DEPENDENT ON TIMING AND THICKNESS OF CLOUD COVER. && .UPDATE...TRAINING CONVECTION OVER LINCOLN COUNTY FROM PAHROC SUMMIT PASS TO CALIENTE TO PANACA TO UVADA IS THE BIG ISSUE THIS MORNING. WILL UPDATE TO BOOST POPS FOR LINCOLN COUNTY...WITH NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... 320 AM PDT TUE AUG 2 2005 .SHORT TERM...MOIST UNSTABLE AIR INTERACTED WITH NUMEROUS OUTFLOW BOUNDARIES LAST EVENING AND BROUGHT HEAVY RAINS TO PORTIONS OF SOUTHERN MOHAVE COUNTY AND ALSO LINCOLN AND NORTHERN CLARK COUNTIES. ABUNDANT CLOUD COVER STILL SHIELDS MUCH OF NORTHWESTERN ARIZONA BUT THE REST OF THE CWA IS BEGINNING TO CLEAR. ANOTHER MARGINAL MONSOON DAY EXPECTED TODAY WITH UPPER HIGH CENTERED NEAR THE EASTERN COLORADO BORDER. MAIN MOISTURE PLUME WILL BE OVER ARIZONA ONCE AGAIN AND STORMS THAT FORM THERE COULD POTENTIALLY BRING OUTFLOW BOUNDARIES OUR WAY AGAIN LATER IN THE DAY. A DEFINITE MOISTURE GRADIENT LIES ACROSS THE CENTRAL CWA WITH DEWPTS IN THE 30S TO NEAR 40 IN A LINE FROM DAGGETT NORTH TO TONOPAH. SURFACE OBSERVING STATIONS SHOW LOW TO MID 60S EAST OF THIS LINE. THE STORY REMAINS THE SAME THROUGHOUT THE SHORT TERM WITH AFTERNOON THUNDER EXPECTED TO BE OF THE SCATTERED VARIETY AND MAINLY EAST OF LINE FROM DAGGETT TO TONOPAH. WHEN THESE STORMS DO FORM...THEY ARE DROPPING COPIOUS AMOUNTS OF RAIN AND ARE CAUSING HEADACHES. SO...REMAIN VIGILANT TO THE THREAT AND KEEP INFORMED ON THE DEVELOPMENT AND LOCATION OF THESE STORMS. .LONG TERM...LOOKS LIKE A FAIRLY ACTIVE MONSOON PATTERN FRIDAY THROUGH MONDAY AS THE UPPER HIGH MOVES OVER NORTHERN NV AND UTAH. MOISTURE AND INSTABILITY IS PROGGED TO SPREAD A LITTLE FARTHER TO THE WEST UNDER THIS PATTERN SO THAT THE WESTERN PORTION OF THE FORECAST AREA WHICH HAS BEEN RELATIVELY DRY AND STABLE SHOULD ALSO SEE SOME THUNDERSTORM DEVELOPMENT. OPERATIONAL GFS GUIDANCE TEMPS STILL WANT TO RAISE MAX TEMPS UP ABOVE NORMAL BY THE END OF THE PERIOD WHICH DOES NOT LOOK REASONABLE. LOOK FOR LITTLE TREND IN TEMPERATURES. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/SALMEN/HARRISON
Hazardous weather outlook, Aug 2, 11:00 AM MST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1100 AM PDT TUE AUG 2 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-031800- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1100 AM PDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TUESDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY SOUTH AND EAST OF A LINE FROM CENTRAL SAN BERNARDINO COUNTY CALIFORNIA...TO INDIAN SPRINGS NEVADA...TO CALIENTE NEVADA. SOME OF THE STORMS WILL LIKELY PRODUCE HAIL...STRONG WINDS...AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:09 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 70 min |
| Aug 1, 8:49 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Aug 1, 10:29 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 2, 1:06 PM MST | Flash Flood Warning | VEF | Mohave | 114 min |
| Aug 2, 1:36 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Aug 2, 2:56 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 25 min |
| Aug 2, 4:54 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 36 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.